Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Child vaccines

my 5 months old daughter had her baby shots for the 2nd time a few weeks ago(she had them a little late) and the for 2 days she screamed with a high fever. then she got ths rash that looked like hives mixed with roseola, she refused to eat and her eyes were puffy and white. took her to the dr 3 times they said its norm. they said benadryl and shell b fine well it didnt work so i tried to bring her back and they wont give her an app. im thinkn its and allergic reaction to the shots. what do you guys think>? should she get any more shots?

Answer Question
 
newmom378

Asked by newmom378 at 4:32 PM on Apr. 13, 2011 in Babies (0-12 months)

Level 2 (11 Credits)
Answers (13)
  • That's not good at all. I would say that is a BAD reaction and you should research a little more on it. Maybe even report it to VAERS.
    BradenIsMySon

    Answer by BradenIsMySon at 4:35 PM on Apr. 13, 2011

  • My oldest dd used to have reactions like that. She was fine though after a day or two. She along with all my children got all their shots on time.
    gemgem

    Answer by gemgem at 4:38 PM on Apr. 13, 2011

  • IT HAS BEEN 9 DAYS AND SHE STILL HAS A RASH
    newmom378

    Comment by newmom378 (original poster) at 5:03 PM on Apr. 13, 2011

  • Yeah, find a new doctor. That is NOT ok and not normal.

    And to whoever voted me down. Screw you.
    BradenIsMySon

    Answer by BradenIsMySon at 5:09 PM on Apr. 13, 2011

  • YEA I HAVE FOUND A NEW DR IM GOING TO MAKE IN APP IN A FEW WEEKS. THEREASH LOOKS LIKE ROSEOLA BUT THE LENGTH OF THE RASH IS TOO LONG TO BE THAT AND THE ONLY THING I CAN THINK OF IS ALLERGIC REACTION TO THE SHOTS CUXZ IT STARTED TRHAT DAY!
    newmom378

    Comment by newmom378 (original poster) at 5:15 PM on Apr. 13, 2011

  • I didn't get ANY of my babies shots until they were at least 2 months old... of course... we never took them around ANYONE... or allowed anyone to visit either... so they were nicknamed.."bubble babies".. BUT...when we opted to start the vaccine regimes... we did it on OUR schedule... and only ONE or two shots at a time.... nicely spaced out. Maybe the doctors don't recommend doing that.. BUT... its a little known fact that if EVERYONE in the adult contact of the child is vaccinated.... and I mean... up to date on ALL currently available vaccine out there... this is called coccooning effect... your child should do okay (again, if NOT taken out in public places until all vaccines can be started) If you are a stay at home mother and can do this... you may have better luck with your baby's next shot. These vaccines now days sometimes are as much as 7 antigens in one shot... THEN "they" wanna do that 2-3x's same day? PUULEEZ!!
    FingerPainter

    Answer by FingerPainter at 5:20 PM on Apr. 13, 2011

  • you are probably not going to find a doctor that will agree it was the vaccine. Most doc refuse to look at any vaccine reaction. Funny thing is that if it were an antibiotic that they gave her that day, they would have said right away to stop the antibiotic and declared her allergic to it.
    daughteroftruth

    Answer by daughteroftruth at 5:31 PM on Apr. 13, 2011

  • The pedi who gave the shots should report this to VAERS, and if they're not giving a damn, you should report it yourself. This is NOT normal, and SHOULD be addressed.
    Krysta622

    Answer by Krysta622 at 6:05 PM on Apr. 13, 2011

  • @feralkitten: You were voted down because you did not take not consideration this is NOT normal and NOT ok. That it is an adverse reaction. Not some little allergy. 9 days is NOT ok. And the doctor only saying pish posh give benedryl is not cool. Not to mention. EVERYONE knows what benedryl is. No need for the dictionary passage. Seriously. VAERS is where this needs reported pronto.
    BradenIsMySon

    Answer by BradenIsMySon at 6:53 PM on Apr. 13, 2011

  • Many of your babies vaccines are live virus. There is always a chance of actually getting the disease. Since you mentioned a fever that is probably what was happening.. Benadryl is an antihistamine which is typically used for allergies but can be used for any type of inflammation where H1 is a contributing factor...including infectious process. I would venture to say though that it was a bad idea to use the antihistamine in a vaccine related inflammation because you could stop the body from creating its natural defense to the illness by blocking the histamine which completely defeats the purpose of vaccination you want an immune response you do not want to suppress it
    you can drop me a note if you have more ??
    I'm a Ft mom to selectively vaccinated children and a Part time Registered Nurse with pediatric certification
    MELRN

    Answer by MELRN at 10:06 PM on Apr. 13, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN